Alert archive / Montana / Winter Storm Warnings in 2011

Winter Storm Warning 29, NWS Great Falls, MT

December 20, 2011

NWS Great Falls, MT issued this winter storm warning at Dec 20, 2011, 2:45 PM MST. It took effect at Dec 20, 2011, 8:00 PM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2011, 2:45 PM MST (21:45 UTC)
In effect from
Dec 20, 2011, 8:00 PM MST
Expired
Dec 21, 2011, 6:57 PM MST
In force
23 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WWUS45 KTFX 202145
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
245 PM MST TUE DEC 20 2011

MTZ055-210945-
/O.UPG.KTFX.WS.A.0016.111221T0300Z-111222T0600Z/
/O.NEW.KTFX.WS.W.0029.111221T0300Z-111222T0600Z/
/O.EXB.KTFX.WW.Y.0056.111221T0300Z-111222T0600Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
245 PM MST TUE DEC 20 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
MST WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
11 PM MST WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW AND
BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST
WEDNESDAY. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000
FEET HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING AND
  CONTINUE THROUGH WEDNESDAY. SNOW WILL DIMINISH WEDNESDAY
  EVENING.

* SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 14 INCHES ARE
  EXPECTED ABOVE 6000 FEET. 3 TO 7 INCHES ARE EXPECTED BELOW 6000
  FEET.

* WINDS AND VISIBILITY: WINDS WILL INCREASE WEDNESDAY AND
  CREATE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED 
  BELOW ONE HALF MILE AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN...
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ015-210945-
/O.NEW.KTFX.WS.W.0029.111221T0300Z-111222T0600Z/
/O.EXT.KTFX.WW.Y.0056.111221T0300Z-111222T0600Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES
245 PM MST TUE DEC 20 2011

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 PM
MST WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM MST WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET FOR HEAVY SNOW...WHICH
IS IN EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY. THE
WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 6000 FEET IS NOW IN
EFFECT FROM 8 PM THIS EVENING TO 11 PM MST WEDNESDAY.

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATER THIS EVENING AND
  CONTINUE THROUGH WEDNESDAY.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER
  ELEVATIONS BELOW 6000 FEET WITH 8 TO 12 INCHES EXPECTED ABOVE
  6000 FEET...ESPECIALLY IN THE MADISON RANGE AND TOBACCO ROOT
  MOUNTAINS.

* WINDS AND VISIBILITY: WINDS WILL INCREASE WEDNESDAY AND CREATE
  AREAS OF BLOWING SNOW...ESPECIALLY OVER NORRIS HILL AND AREA
  MOUNTAIN PASSES. VISIBILITIES COULD BE REDUCED BELOW ONE HALF
  MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...RAYNOLDS 
  PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-014-048>054-210945-
/O.EXT.KTFX.WW.Y.0056.111221T0300Z-111222T0600Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
245 PM MST TUE DEC 20 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING
TO 11 PM MST WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 8 PM THIS
EVENING TO 11 PM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING AND 
  CONTINUE THROUGH WEDNESDAY. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER
  ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE IN THE LITTLE/BIG BELT MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHUR SPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...
  BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...
  WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...
  MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND...
  FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
4 follow-up statements
325 
WWUS45 KTFX 210419
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
919 PM MST TUE DEC 20 2011

MTZ015-055-211200-
/O.CON.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/
/O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
919 PM MST TUE DEC 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST
WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST WEDNESDAY. A WINTER WEATHER ADVISORY FOR
ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING 
  AND CONTINUE THROUGH WEDNESDAY. SNOW WILL DIMINISH WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 14 INCHES ARE 
  EXPECTED ABOVE 6000 FEET. 3 TO 7 INCHES ARE EXPECTED BELOW 
  6000 FEET.

* WINDS AND VISIBILITY: WINDS WILL INCREASE WEDNESDAY AND 
  CREATE AREAS OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED 
  BELOW ONE HALF MILE AT TIMES.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... 
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-014-048>054-211200-
/O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
919 PM MST TUE DEC 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS EVENING 
  AND CONTINUE THROUGH WEDNESDAY. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER
  ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. HIGHER
  AMOUNTS ARE POSSIBLE IN THE LITTLE BIG BELT MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE SULPHUR
  SPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... BOULDER...
  BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...
  WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...
  MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND...
  FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
828 
WWUS45 KTFX 211119
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 AM MST WED DEC 21 2011

MTZ015-055-212300-
/O.CON.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/
/O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
419 AM MST WED DEC 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS BELOW 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING. A WINTER WEATHER ADVISORY
FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST
THIS EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH
  TODAY...THEN DIMINISH LATER THIS EVENING.

* SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 12 INCHES ARE
  EXPECTED ABOVE 6000 FEET. 2 TO 5 INCHES ARE EXPECTED BELOW 6000
  FEET.

* WINDS AND VISIBILITY: WINDS WILL BE BREEZY AND CREATE AREAS OF
  BLOWING SNOW. VISIBILITIES COULD BE REDUCED BELOW ONE HALF MILE
  AT TIMES.

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... 
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-014-048>054-212300-
/O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
419 AM MST WED DEC 21 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH
  TODAY...THEN DIMINISH LATER THIS EVENING.

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER
  ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. HIGHER
  AMOUNTS ARE POSSIBLE IN THE LITTLE BELT AND BIG BELT MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHURSPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... 
  BOULDER... BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS... 
  WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON... 
  MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND... 
  FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS 
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
210 
WWUS45 KTFX 212219
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 PM MST WED DEC 21 2011

MTZ015-055-220600-
/O.CON.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/
/O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
319 PM MST WED DEC 21 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS ABOVE 6000 FEET...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR ELEVATIONS BELOW 6000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET REMAINS IN
EFFECT UNTIL 11 PM MST THIS EVENING. A WINTER WEATHER ADVISORY
FOR ELEVATIONS BELOW 6000 FEET REMAINS IN EFFECT UNTIL 11 PM MST
THIS EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH 
  TODAY...THEN DIMINISH LATER THIS EVENING. 

* SNOW ACCUMULATIONS: TOTAL SNOW AMOUNTS OF 8 TO 12 INCHES ARE 
  EXPECTED ABOVE 6000 FEET. 2 TO 5 INCHES ARE EXPECTED BELOW 
  6000 FEET.

* WINDS AND VISIBILITY: WINDS WILL BE BREEZY AND CREATE AREAS 
  OF BLOWING SNOW. VISIBILITIES COULD BE REDUCED BELOW ONE 
  HALF MILE AT TIMES. 

* LOCATIONS AFFECTED INCLUDE: BATTLE RIDGE PASS...BOZEMAN... 
  BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-014-048>054-220600-
/O.CON.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
319 PM MST WED DEC 21 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED THROUGH 
  TODAY...THEN DIMINISH LATER THIS EVENING. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES OF SNOW EXPECTED AT LOWER 
  ELEVATIONS WITH 4 TO 8 INCHES EXPECTED ABOVE 5000 FEET. 
  HIGHER AMOUNTS ARE POSSIBLE IN THE LITTLE BELT AND BIG BELT 
  MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...WHITE 
  SULPHURSPRINGS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE... 
  BOULDER... BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS... 
  WHITEHALL...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON... 
  MONIDA PASS...GREAT FALLS... KINGS HILL PASS...TOWNSEND... 
  FLESHER PASS...HELENA... LINCOLN...MACDONALD PASS...ROGERS 
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
516 
WWUS45 KTFX 220157
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
657 PM MST WED DEC 21 2011


MTZ015-055-220300-
/O.CAN.KTFX.WS.W.0029.000000T0000Z-111222T0600Z/
/O.CAN.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
657 PM MST WED DEC 21 2011

...WINTER STORM WARNING IS CANCELED...
...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELED.

LIGHT SNOW SHOWERS MAY CONTINUE FOR THE NEXT FEW HOURS ACROSS THE
AREA WITH LITTLE OR NO ACCUMULATION. HEAVY SNOW IS NO LONGER EXPECTED.

$$

MTZ008-012-014-048>054-220300-
/O.CAN.KTFX.WW.Y.0056.000000T0000Z-111222T0600Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...CHOTEAU...FAIRFIELD...STANFORD...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
657 PM MST WED DEC 21 2011

...WINTER WEATHER ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE
WINTER WEATHER ADVISORY.

LIGHT SNOW SHOWERS MAY CONTINUE FOR THE NEXT FEW HOURS ACROSS THE
AREA WITH LITTLE ADDITIONAL ACCUMULATION. HEAVY SNOW IS NO LONGER
EXPECTED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 20, 2:31 PM MST, 14 minutes earlier.

Area forecast discussion, Dec 20, 2:31 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MST TUE DEC 20 2011

.DISCUSSION...

TONIGHT THROUGH THURSDAY...WINDS WILL CONTINUE TO DECREASE ALONG THE
ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS TODAY SO HAVE CANCELLED THE
HIGH WIND WARNING. MODELS REMAIN IN DISAGREEMENT REGARDING THE
PACIFIC STORM SYSTEM MOVING INTO THE FORECAST AREA TONIGHT. GFS
REMAINS TO BE THE WETTEST MODEL WHILE THE NAM IS THE DRIEST AND THE
ECMWF IS SOMEWHERE IN-BETWEEN. AN UPPER-LEVEL TROUGH WILL SWING INTO
THE NORTHERN ROCKIES OVERNIGHT WITH PACIFIC MOISTURE
INCREASING...PARTICULARLY ACROSS SOUTHWEST MONTANA. MODELS HINT AT
BEST LIFT AND MOISTURE OVER SOUTHWEST MONTANA WITH AN UPPER-LEVEL
JET ALSO SUPPORTING MAX LIFT. GIVEN THE FAVORABLE JET AND MID-LEVEL
DYNAMICS ALONG WITH OROGRAPHICS AND INCREASING MOISTURE HAVE
UPGRADED THE WINTER STORM WATCH FOR GALLATIN COUNTY TO A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 6000 FEET. ALSO INCLUDED MADISON
COUNTY ABOVE 6000 FEET MAINLY TO HIGHLIGHT THE MADISON RANGE AND
TOBACCO ROOTS. SNOW AMOUNTS IN THESE AREAS OF 8 TO 14 INCHES ARE
POSSIBLE. KEPT INHERITED WINTER WEATHER ADVISORY FOR THE REMAINDER
OF CENTRAL AND SOUTHWEST MONTANA...THOUGH SNOW AMOUNTS MAY BE MUCH
LOWER THAN PREVIOUSLY THOUGHT...ESPECIALLY OVER THE PLAINS WHERE 1
TO 3 INCHES IS POSSIBLE BUT EVEN THAT MAY BE GENEROUS. ACROSS THE
SOUTHWEST MONTANA VALLEYS...SNOW AMOUNTS OF 2 TO 5 INCHES ARE
POSSIBLE. BEST PRECIPITATION CHANCES IN CENTRAL MONTANA WILL BE
ALONG AND BEHIND A COLD FRONTAL PASSAGE EXPECTED TO MOVE OVER THE
AREA AFTER MIDNIGHT. OTHER CONCERN IS FOR THE LITTLE/BIG BELT
MOUNTAINS WHERE SNOWFALL AMOUNTS ARE INCONSISTENT IN THIS AREA. NAM
AND GFS HAVE A SECONDARY SHORTWAVE BEHIND THE COLD FRONT ON
WEDNESDAY SO THERE MAY BE A BREAK IN PRECIPITATION WEDNESDAY MORNING
WITH ADDITIONAL LIGHT SNOWFALL BY MIDDAY WEDNESDAY. HAVE KEPT A
WINTER WEATHER ADVISORY FOR THIS AREA GIVEN THE AMOUNT OF
UNCERTAINTY. SNOW WILL TAPER WEDNESDAY MORNING ALONG THE CONTINENTAL
DIVIDE AND PARTS OF CENTRAL MONTANA AND THEN END BY WEDNESDAY
EVENING IN THE EASTERN PORTIONS OF THE FORECAST AREA AS THE UPPER
TROUGH MOVES FARTHER EAST. HIGH TEMPERATURES WILL FALL INTO THE 20S
ON WEDNESDAY AND THEN RISE TO AROUND FREEZING ON THURSDAY. MLV

THURSDAY NIGHT THROUGH TUESDAY...EXPECT A RATHER BREEZY AND MILD
PERIOD OF WEATHER OVER THE REGION FOR MUCH OF THE EXTENDED PERIOD.
OVERALL...EITHER A BRISK WESTERLY FLOW OR SLIGHTLY UPPER LEVEL
RIDGING WILL BE OVER THE REGION FROM FRIDAY THROUGH TUESDAY. THIS
WILL RESULT IN BREEZY CONDITIONS OVER THE REGION AND LIMIT THE
CHANCES FOR ANY PRECIPITATION. FOR NOW...MOST OF THE PRECIPITATION
IS EXPECTED TO BE CONFINED MAINLY TO THE MOUNTAIN AREAS FROM FRIDAY
THROUGH TUESDAY...WITH ANY SNOWFALL BEING ON THE LIGHT
SIDE...GENERAL LESS THAN AN INCH PER DAY. IT WILL BE QUITE WINDY ON
FRIDAY...ESPECIALLY OVER THE ROCKY MOUNTAIN FRONT. HIGH WIND
HIGHLIGHTS COULD BE ISSUED LATER IN THE WEEK FOR THIS EVENT. IN
TERMS OF TEMPERATURES...MILD AIR WILL GENERALLY RESIDE OVER NORTH
CENTRAL MONTANA...WITH AFTERNOON HIGHS RUNNING ABOUT 4 TO 8 DEGREES
ABOVE NORMAL. IN SOUTHWEST MONTANA...WITH OVERNIGHT LOWS A BIT
COOLER IN THE VALLEYS...EXPECT AFTERNOON TEMPERATURES A BIT CLOSER
TO NORMAL. AGAIN...NO MAJOR STORMS ARE EXPECTED OVER THE CHRISTMAS
WEEKEND AT THIS TIME...BUT WITH SOME WIND...AREAS OF BLOWING SNOW
COULD CAUSE A FEW MINOR PROBLEMS FROM TIME TO TIME. BRUSDA

&&

.AVIATION...
UPDATED 1810Z.
GUSTY DOWNSLOPE WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT
AND OVER THE ADJACENT PLAINS THROUGH LATE AFTERNOON HOWEVER...WINDS
WILL DIMINISH THIS EVENING AS A SURFACE FRONT APPROACHES THE FORECAST
AREA. CLOUD COVER WILL LOWER BEHIND THE FRONT WITH WIDESPREAD IFR
CONDITIONS AND MOUNTAIN OBSCURATIONS DEVELOPING AFTER 02Z WEDNESDAY.
WIDESPREAD LIGHT SNOW WILL DEVELOP OVER CENTRAL AND SOUTHWEST
MONTANA AFTER 04Z WEDNESDAY AND THEN CONTINUE TO SNOW THROUGHOUT THE
DAY ON WEDNESDAY. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  22  28  15  32 /  80  60  20   0
CTB  18  27  11  31 /  40  40  10   0
HLN  23  27   8  28 /  80  70  20   0
BZN  24  25  -1  25 /  80  80  20   0
WEY  12  20 -13  15 /  80  90  30  10
DLN  22  27   6  28 /  70  70  20   0
HVR  21  29   9  34 /  40  30  10   0
LWT  19  25   8  29 /  70  70  20   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 PM MST
WEDNESDAY BEAVERHEAD...BROADWATER...CASCADE...CENTRAL AND
SOUTHERN LEWIS AND CLARK...EASTERN TETON...FERGUS...JEFFERSON...
JUDITH BASIN...MEAGHER...SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 PM MST
WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR GALLATIN...MADISON.

WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM MST
WEDNESDAY FOR ELEVATIONS ABOVE 6000 FEET FOR GALLATIN...MADISON.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 20, 6:30 AM MST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
630 AM MST TUE DEC 20 2011

MTZ009>010-048-211200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
630 AM MST TUE DEC 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHERN ROCKY
MOUNTAIN FRONT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SOUTHERN ROCKY
MOUNTAIN FRONT THROUGH THE DAY ON WEDNESDAY.

STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT AND THE CUT
BANK AREA AGAIN THURSDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ011-013-044>047-211200-
HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
630 AM MST TUE DEC 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-012-014-015-049>054-211200-
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
630 AM MST TUE DEC 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY FOR PORTIONS OF CENTRAL AND SOUTHWEST
MONTANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER WEATHER ADVISORY CONTINUES THROUGH WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ055-211200-
GALLATIN-
630 AM MST TUE DEC 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY EVENING FOR GALLATIN COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER STORM WATCH CONTINUES THROUGH WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 20, 11:27 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 AM MST TUE DEC 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     NON-TSTM WND DMG 19 WNW AUGUSTA          47.61N 112.76W
12/20/2011                   TETON              MT   TRAINED SPOTTER

            TREES DOWN AND POWER OUT IN THE GIBSON DAM AREA

&&

NJL
Local storm report, Dec 20, 2:09 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
209 PM MST TUE DEC 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     NON-TSTM WND GST 1 E EAST GLACIER PARK   48.45N 113.19W
12/19/2011  M58 MPH          GLACIER            MT   MESONET

            58 MPH WIND GUST MEASURED AT DOT SENSOR NEAR TWO
            MEDICINE BRIDGE.

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:49 AM MSTWinter Storm WatchTFX11 hr
Dec 20, 3:49 AM MSTWinter Weather AdvisoryTFX39 hr

Nearby

Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.